Alert archive / California / Wind Advisories in 2006
Wind Advisory 18, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 16, 2006, 1:03 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 1:03 PM PDT (20:03 UTC)
- Expired
- Apr 17, 2006, 3:09 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 162003 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 103 PM PDT SUN APR 16 2006 ...WIND ADVISORY FOR MOST MOUNTAINS AND FOR THE HIGH DESERTS UNTIL 2 PM MONDAY... .ONSHORE GRADIENTS TO LOW PRESSURE IN NEVADA COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY WINDS IN MOST MOUNTAIN AREAS AND HIGH DESERTS...INCREASING TONIGHT AND CONTINUING INTO MONDAY. CAZ055-056-058-060-170415- /O.NEW.KSGX.WI.Y.0018.060416T2003Z-060417T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 103 PM PDT SUN APR 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT MONDAY. LOCAL WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ ATKIN
2 follow-up statements
000 WWUS76 KSGX 170417 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 917 PM PDT SUN APR 16 2006 ...WIND ADVISORY FOR MOST MOUNTAINS AND FOR THE HIGH DESERTS UNTIL 2 PM MONDAY... .ONSHORE GRADIENTS TO LOW PRESSURE IN NEVADA COMBINED WITH STRONG WINDS ALOFT WILL RESULT IN LOCAL GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS TONIGHT INTO MONDAY. CAZ055-056-058-060-171200- /O.CON.KSGX.WI.Y.0018.000000T0000Z-060417T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 917 PM PDT SUN APR 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. LOCAL WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ MOEDE
000 WWUS76 KSGX 171009 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 309 AM PDT MON APR 17 2006 CAZ055-056-058-060-171115- /O.CAN.KSGX.WI.Y.0018.000000T0000Z-060417T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 309 AM PDT MON APR 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND ADVISORY. THE STRONGEST WEST WINDS ASSOCIATED WITH AND UPPER TROUGH HAVE PASSED A LITTLE FURTHER NORTH OF THE AREA THAN EXPECTED. LOCAL GUSTS TO 40 MPH ARE STILL POSSIBLE THROUGH 10 AM...BUT WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY STATUS. $$ MACKECHNIE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 9:30 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 16, 9:30 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN APR 16 2006 .SYNOPSIS...THE MARINE LAYER WILL BRING LOW CLOUDS AND LOCAL FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS EARLY THIS WEEK. AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE PAST TO THE NORTH CAUSING LOCAL STRONG GUSTY WIND IN THE MOUNTAINS AND DESERTS TONIGHT AND MONDAY. FAIR AND WARMER MID WEEK UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. STRATUS WAS INTO THE LOWER COASTAL MOUNTAIN SLOPES THIS MORNING. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 4300 FT WITH DRY WSW WINDS ALOFT. STRONG ONSHORE GRADIENTS WITH ABOUT 10 MB SAN-TPH AND 6 MB SAN-IPL. AN UPPER TROUGH WILL MOVE PAST TO THE N LATE TONIGHT AND EARLY MON. THIS WILL MAINTAIN A DEEP MARINE LAYER FOR LOTS OF LOW CLOUDS W OF THE MOUNTAINS. HOWEVER...THE COOLER AIR ALOFT ASSOCIATED WITH THE TROUGH WILL WEAKEN THE INVERSION FOR LOTS OF BREAKS IN THE OVERCAST. SKIES SHOULD CLEAR OUT BEHIND THE TROUGH MON AFTERNOON. STRONGER ONSHORE GRADIENTS AND INCREASING WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND MONDAY. THE WINDS MAY REACH NEAR ADVISORY STRENGTH. CONTINUED BELOW SEASONAL TEMPS IN MOST AREAS MON. A LITTLE STRATUS MIGHT LINGER AROUND TUE MORNING...OTHERWISE WEAK HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL BRING GENERALLY FAIR AND SIGNIFICANTLY WARMER DAYS TUE AND WED. LONGER RANGE PROGS INDICATE AN UPPER TROUGH APPROACHING FROM THE NW WILL BRING MORE CLOUDS AND COOLING DURING THE SECOND HALF OF THE WEEK. THERE WILL BE A SMALL CHANCE OF PRECIP BY FRI AND THE WEEKEND BUT STILL TOO FAR OUT AND TOO MUCH UNCERTAINTY TO INCLUDE IN THE ZONES. && .AVIATION... MARINE LAYER DEPTH AROUND 4200 FEET THIS MORNING BASED ON THE 12Z NKX SOUNDING AND RECENT TOP REPORTS OUT OF KSAN. EXPECT SOME DEEPENING TONIGHT AS A SHORTWAVE TROUGH SLIDES INLAND TO THE NORTH FOLLOWED BY LOWERING ON MONDAY. MOSTLY VFR EXPECTED TODAY WITH SCATTERED STRATOCU AROUND 2000 TO 2500 FEET MSL WITH ANOTHER BROKEN TO LOCALLY SCATTERED STRATOCU LAYER ROUND 4000 FEET MSL WITH TOPS AROUND 4500 FEET MSL. MOUNTAIN TOPS WILL BE OBSCURED AT TIMES. MOSTLY MVFR TONIGHT AS THE LOWER LAYER BECOMES BROKEN TO OVERCAST. SOME MVFR VISIBILITY RESTRICTIONS OVERNIGHT AS WELL FROM LIGHT FOG. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...HORTON
Hazardous weather outlook, Apr 16, 1:00 PM PDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT SUN APR 16 2006 CAZ055-056-058-060-061-062-171200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 100 PM PDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. LOCAL GUSTY WEST WINDS TO 40 MPH AT TIMES THIS AFTERNOON THROUGH TONIGHT IN THE MOUNTAINS AND DESERTS. WIND ADVISORY IN EFFECT. SEE LAXNPWSGX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. LOCAL GUSTY WEST WINDS TO 40 MPH AT TIMES MONDAY THROUGH MONDAY EVENING IN THE MOUNTAINS AND DESERTS. WIND ADVISORY IN EFFECT. SEE LAXNPWSGX FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE/ATKIN
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.